Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 125, NWS Kansas City, MO

June 21, 20154 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2015, 12:40 PM CDT for 4 counties in Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 12:40 PM CDT (17:40 UTC)
Expired
Jun 21, 2015, 1:30 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Buchanan County, MO, Clay County, MO, Clinton County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 12:12 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:23 AM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jun 21, 6:23 AM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 AM CDT Sun Jun 21 2015

.DISCUSSION...
Issued at 359 AM CDT SUN JUN 21 2015

Sct shwrs/storms ongoing across north-central Missouri this morning
as warm air advection on the heels of a veering low-level jet interacts
with a stalled frontal boundary. Within the past few hours...radar
trends have shown gradual weakening as convergence into the boundary
has faltered to some degree. In any event...current activity may
last another few hours before drier conditions temporary move into
the area towards sunrise. Meanwhile to our northwest...IR satellite
showing notable cooling across southern South Dakota/northern
Nebraska this morning as another MCS is developing in northwest flow
aloft. Quick look at the various high-res models suggests convection
will continue to move southeast through the morning...before possibly
moving into our area by early afternoon. If this were not enough...a
secondary round of storms will be possible later this afternoon as
the lingering front begins to slowly retreat northward with time.
With either round...strong wind fields aloft combined with moderate
levels of instability will support isolated severe storms with strong
winds and large hail remaining the main concerns once again. Latest
SPC Day 1 outlook places a good majority of the region in Slgt Risk
and NAM/GFS bulk shear and instability forecasts certainly support
the outlooked area.

Temp forecast is defiantly a tricky one for today as previously
mentioned frontal boundary is forecast to lift north towards the IA
state line by tonight. Meanwhile...early morning convection likely
reinforced this boundary to some degree and any developing convection
later on may also prevent much northward movement. For now...have
played current high temp forecast on the conservative side with
mid/upper 80s expected across north-central MO...with low 90s likely
from the Missouri Rvr south. Current fcst calls for sub advisory heat
indices...however warm and muggy conditions will definitely be in
place across the Metro region this afternoon.

Frontal boundary expected to lift north of the area early Monday
morning with any overnight convection likely coming to an end
towards daybreak at the latest. This will set the stage for what appears
to be another very hot day as 850 thermal ridging overspreads the
area. Surprisingly...latest MOS numbers have come down a few degrees
cooler than in previous runs...but cannot see any real reason to
believe low to mid 90s won/t be possible by Monday afternoon. In any
event...downslope flow combined with deep layers mixing should
support heat indices again meeting criteria across the KC Metro. Have
elected to hold off on an advisory right now based on limited model
support...however if signals (thermal ridging/downslope winds) remain
in place with 12z model runs...dayshift could easily go with one this
afternoon.

By Tuesday...models suggest cold front will once again sag south
across the region as a shortwave trough moves through the upper Miss
Rvr Vly and sfc high pressure builds south across the Northern
Plains. The end result will be cooler temps by midweek as frontal
boundary stalls across the fcst region. As was mentioned
yesterday...signals for an extended wet period continue to present
themselves this morning as ample amounts of low-level moisture move
north thanks to a wide open Gulf of Mexico. This combined with the
migration of several shortwave disturbances embedded in northwest
flow aloft will set the stage for repeated rounds of shwrs/storms.
Will have to watch this closely based on possible heavy rain
concerns and already elevated water levels on area rivers and
streams.

Towards the end of the week/early weekend...stalled front expected to
finally move through the area as strong high pressure builds south
from the Northern Plains. This should lead to slightly below normal
temperatures heading into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 623 AM CDT SUN JUN 21 2015

Mainly VFR conditions expected through the fcst cycle. Will have to
watch MCS activity now in place over central Nebraska...as high-res
models show activity skirting northern terminals later this morning.
Otherwise...isolated shwrs/storms expected to develop this afternoon
along a lingering frontal boundary. Will maintain VCTS mention at all
terminals with the exception of IXD. Activity should begin to
dissipate early this evening as boundary begins lifting northward
with time. Winds will generally remain from the south between 8-12 kts
through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...32
AVIATION...32
Hazardous weather outlook, Jun 21, 4:52 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT SUN JUN 21 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-221000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
452 AM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SEVERE STORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THIS
 EVENING. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND NORTH
 OF A SEDALIA TO ST. JOSEPH LINE ALTHOUGH, ISOLATED SEVERE STORMS
 WILL STILL BE POSSIBLE SOUTH OF THAT LINE. THE MAIN THREATS WOULD BE
 FOR LARGE HAIL AND DAMAGING WINDS. STORMS WILL BEGIN TO WEAKEN AND
 DIMINISH AFTER SUNSET.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 HOT AND HUMID CONDITIONS WILL RETURN ON MONDAY WITH HIGHS IN THE LOW
 TO MID 90S AND HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 21, 11:53 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      5 W KEARNEY             39.37N 94.46W
06/21/2015                   CLAY               MO   911 CALL CENTER

            WATER FLOWING OVER ROAD AT THE INTERSECTION OF HWY 92 AND
            FRANCIS ROAD.

&&

PMURRAY
Local storm report, Jun 21, 11:58 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 AM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      2 NW KEARNEY            39.39N 94.39W
06/21/2015                   CLAY               MO   911 CALL CENTER

            WATER OVER THE ROAD AT 162ND AND NATION ROAD. EXACT
            LOCATION ESTIMATED.

&&

PMURRAY
Local storm report, Jun 21, 12:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     RICHMOND                39.28N 93.97W
06/21/2015                   RAY                MO   911 CALL CENTER

            POWER LINES BLOWN DOWN IN THE CITY OF RICHMOND. TIME
            ESTIMATED FROM RADAR.

&&

PMURRAY
Local storm report, Jun 21, 12:16 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     2 S HENRIETTA           39.21N 93.94W
06/21/2015                   RAY                MO   911 CALL CENTER

            TREES UPROOTED NEAR HENRIETTA. TIME AND LOCATION
            ESTIMATED FROM RADAR.

&&

PMURRAY
Local storm report, Jun 21, 12:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HEAVY RAIN       1 S LEXINGTON           39.17N 93.87W
06/21/2015  E0.00 INCH       LAFAYETTE          MO   TRAINED SPOTTER

            1.5 INCHES OF RAINFALL SO FAR.

&&

PMURRAY
Local storm report, Jun 21, 12:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 PM CDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     FLASH FLOOD      EXCELSIOR SPRINGS       39.34N 94.23W
06/21/2015                   CLAY               MO   TRAINED SPOTTER

            FISHING RIVER COMING OUT OF ITS BANKS AND FLOODING
            STREETS IN DOWNTOWN EXCELSIOR SPRINGS.

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:23 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam22 min
Jun 20, 7:41 PM CDTSevere Thunderstorm WarningEAXSchuyler34 min
Jun 20, 7:45 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler30 min
Jun 20, 8:11 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan49 min
Jun 20, 8:15 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler18 min
Jun 20, 8:30 PM CDTSpecial Weather StatementEAXSchuyler45 min
Jun 20, 8:42 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler48 min
Jun 20, 8:52 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan38 min
Jun 20, 9:09 PM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler, Sullivan12 hr
Jun 20, 9:28 PM CDTSevere Thunderstorm WarningEAXAdair, Macon, Sullivan47 min
Jun 20, 9:56 PM CDTSevere Thunderstorm WarningEAXLinn, Macon49 min
Jun 20, 10:10 PM CDTSpecial Weather StatementEAXAdair35 min
Jun 20, 10:45 PM CDTSpecial Weather StatementEAXMacon30 min
Jun 20, 10:58 PM CDTSpecial Weather StatementEAXAdair32 min
Jun 20, 11:15 PM CDTSevere Thunderstorm WarningEAXAdair, Macon30 min
Jun 20, 11:43 PM CDTSpecial Weather StatementEAXMacon32 min
Jun 21, 12:03 AM CDTAreal Flood AdvisoryEAXAdair, Sullivan6 hr
Jun 21, 9:18 AM CDTSevere Thunderstorm WarningEAXClay, Ray42 min
Jun 21, 9:29 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline46 min
Jun 21, 9:33 AM CDTSpecial Weather StatementEAXClay42 min
Jun 21, 9:36 AM CDTRiver Flood WarningEAXChariton, Macon46 hr
Jun 21, 9:42 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Clay, Lafayette, Ray, Saline4 hr
Jun 21, 9:58 AM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 21, 10:12 AM CDTSpecial Weather StatementEAXLafayette33 min
Jun 21, 10:19 AM CDTSpecial Weather StatementEAXHoward41 min
Jun 21, 10:25 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston62 hr
Jun 21, 10:27 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Saline63 min
Jun 21, 11:03 AM CDTSevere Thunderstorm WarningEAXClay, Ray42 min
Jun 21, 11:29 AM CDTFlash Flood WarningEAXClay, Clinton, Ray6 hr
Jun 21, 11:47 AM CDTSpecial Weather StatementEAXLafayette, Ray43 min
Jun 21, 12:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray, Saline48 min
Jun 21, 12:24 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 21, 12:45 PM CDTRiver Flood WarningEAXClay, Ray30 hr
Jun 21, 1:01 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray44 min
Jun 21, 1:10 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray50 min
Jun 21, 1:26 PM CDTSpecial Weather StatementEAXClay34 min
Jun 21, 1:32 PM CDTSpecial Weather StatementEAXCaldwell, Carroll43 min
Jun 21, 1:49 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray41 min
Jun 21, 2:05 PM CDTSpecial Weather StatementEAXAndrew25 min
Jun 21, 2:08 PM CDTSpecial Weather StatementEAXCarroll37 min
Jun 21, 2:25 PM CDTSpecial Weather StatementEAXHolt35 min
Jun 21, 2:31 PM CDTSpecial Weather StatementEAXBuchanan29 min
Jun 21, 2:35 PM CDTSpecial Weather StatementEAXSaline25 min
Jun 21, 2:38 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb37 min
Jun 21, 2:59 PM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 21, 3:01 PM CDTRiver Flood WarningEAXRay7 days
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Ray49 min
Jun 21, 3:26 PM CDTFlash Flood WarningEAXClinton3 hr
Jun 21, 3:32 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Ray28 min
Jun 21, 3:34 PM CDTFlash Flood WarningEAXCarroll, Ray4 hr
Jun 21, 3:58 PM CDTSevere Thunderstorm WarningEAXClay, Ray14 min
Jun 21, 4:28 PM CDTHeat AdvisoryEAXAndrew, Buchanan, Caldwell, Carroll, Cass, Clay and 15 more27 hr
Jun 21, 4:31 PM CDTSpecial Weather StatementEAXGentry44 min
Jun 21, 4:38 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison37 min
Jun 21, 4:51 PM CDTSpecial Weather StatementEAXGentry24 min
Jun 21, 5:13 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Livingston20 min
Jun 21, 5:28 PM CDTAreal Flood WarningEAXCarroll, Clay, Clinton, Ray4 hr
Jun 21, 5:28 PM CDTSpecial Weather StatementEAXHarrison32 min
Jun 21, 5:35 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer20 min
Jun 21, 5:50 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison21 min
Jun 21, 5:53 PM CDTSpecial Weather StatementEAXHarrison37 min
Jun 21, 6:09 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer51 min
Jun 21, 6:14 PM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison31 min
Jun 21, 6:57 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer35 min
Jun 21, 2:03 PM CDTSpecial Weather StatementEAXAtchison27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.